Maximizing the minimum voter satisfaction on spanning trees
This paper analyzes the computational complexity involved in solving fairness issues on graphs, e.g., in the installation of networks such as water networks or oil pipelines. Based on individual rankings of the edges of a graph, we will show under which conditions solutions, i.e., spanning trees, can be determined efficiently given the goal of maximin voter satisfaction. In particular, we show that computing spanning trees for maximin voter satisfaction under voting rules such as approval voting or the Borda count is -complete for a variable number of voters whereas it remains polynomially solvable for a constant number of voters.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dutta, Bhaskar & Kar, Anirban, 2004.
"Cost monotonicity, consistency and minimum cost spanning tree games,"
Games and Economic Behavior,
Elsevier, vol. 48(2), pages 223-248, August.
- Dutta, Bhaskar & Kar, Anirban, 2002. "Cost Monotonicity, Consistency And Minimum Cost Spanning Tree Games," The Warwick Economics Research Paper Series (TWERPS) 629, University of Warwick, Department of Economics.
- Bhaskar Dutta & Anirban Kar, 2002. "Cost monotonicity, consistency and minimum cost spanning tree games," Indian Statistical Institute, Planning Unit, New Delhi Discussion Papers 02-04, Indian Statistical Institute, New Delhi, India.
- William Thomson, 2007. "Fair Allocation Rules," RCER Working Papers 539, University of Rochester - Center for Economic Research (RCER).
- Marc Vorsatz, 2008. "Scoring rules on dichotomous preferences," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 31(1), pages 151-162, June.
- Marc Vorsatz, 2004. "Scoring Rules on Dichotomous Preferences," UFAE and IAE Working Papers 617.04, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
- Kar, Anirban, 2002. "Axiomatization of the Shapley Value on Minimum Cost Spanning Tree Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 265-277, February.
- Roberts, Fred S., 1991. "Characterizations of the plurality function," Mathematical Social Sciences, Elsevier, vol. 21(2), pages 101-127, April. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:58:y:2009:i:2:p:238-250. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If references are entirely missing, you can add them using this form.